Pain relief for endometriosis

I'm having a laproscopy in the next 3 months and was recently on the pill to help with my endometriosis but gyno told me to stop taking it as it was making me ill with thrush and hence why I'm going for surgery. I don't know if anyone else has had any of the same problems as me but I'd be thankful for any advice if you have?...I'very been suffering with a very heavy achy feeling down below and I saw my GP today and she thinks it's a symptoms of my endometriosis and has given me codeine to help with the pain as I can't sit down, I have to walk around as lying down eventually get uncomfortable too. I've had so much time off work because of this and I'm hoping the codeine will help but don't want to be reliant on it! Has anyone experiencedo this? Is it a symptom of endometriosis? Please help!! Xxx

6 Replies

oldestnewest
  • Hi there, yes it definitely can be an endo symptom. Is the lap you are waiting for purely diagnostic or treatment?

    Codeine is addictive (my dad is addicted) and can become ineffective as a painkiller over time. There are other hormonal treatments, diet and excision to consider. This site gives a good initial overview of them all:

    endometriosis.org/treatments/

  • It'seems for both...they said if they see any endometriosis then they'll burn it and also having the mirina fitted during surgery.

    I know it is and I do only take it when the pain is bad like Gem113 has suggested..but only got given a new prescription of it yesterday a drink haven't had any of it for a couple months. I've tried literally everything from all herbel things, pain killers, creams, a change in diet and nothing seems to be helping this horrendous pain and I can not sit down, it hurts so much and because I have any office job I'm sitting down all day and I do move about as much as possible.

  • Try to only take it when pain is really bad. I've taken it too often and it's become ineffective(like Starry below said). Also when you first start taking it, it makes you very constipated(another crappy thing we could all live without, endo is enough!), so make sure you have a good quality fibre supplement to combat this. Good luck

  • Yes it is a symptom. Be careful with the codeine as can cause constipation, addiction and other bowel trouble as well as making you sleepy! NSAIDs to be used sparingly. I found relief with tramadol and paracetamol. If you can cope with paracetamol alone as much as possible do so. Acupuncture, the endometriosis diet (Google endo resolved) and heat pads can help x

    Ps. Lactulose and peppermint tea for bowel if you stick with codeine 😊

  • Yes I had trouble with constipation last time I had codeine. I've just spoke to a GP at my medical centre and now got Naproxen and a higher dose of codeine...really hope it helps!

    I will try and stick to paracetamol as much as possible though...what heat pads are best? I've tried the deep heat ones but they're useless! And I'll try the peppermint tea thanks! ☺

  • I used this electrical heat pad argos.co.uk/product/2748281

    It isn't as warm as a hot water bottle but the heat is a constant temp and doesn't burn you. They are now doing fancier ones at Argos - appears there is a mobile one with rechargeable battery and no need for wires... And one that folds into various conformations.

    Hope the dosage increase helps you, I'd definitely watch the bowel movement and if it slows down take lactulose or something along those lines to help so you don't end up in pain with that. X

You may also like...